Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 325, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jun 30, 2020, 6:52 PM EDT for DeKalb County, Georgia. It was in force for 88 min.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 30, 2020, 8:20 PM EDT
- In force
- 88 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Intrenchment Creek at Constitution Road near Atlanta (INTG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02203700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
011 WGUS42 KFFC 302252 FLWFFC BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Peachtree City GA 652 PM EDT Tue Jun 30 2020 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Intrenchment Creek near Southeast Atlanta affecting DeKalb County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC089-011100- /O.NEW.KFFC.FL.W.0325.200630T2252Z-000000T0000Z/ /INTG1.1.ER.200630T2228Z.200630T2232Z.000000T0000Z.UU/ 652 PM EDT Tue Jun 30 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the Intrenchment Creek near Southeast Atlanta. * From this evening until further notice. * At 6:32 PM EDT Tuesday the stage was 11.4 feet. * Flood stage is 11 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 6:32 PM EDT Tuesday was 11.4 feet. * Forecast...No forecast is available for this location. * Impact...At 11 feet, Flood stage is reached. Minor flooding will occur in the woodlands and natural flood plain of the creek upstream and downstream from the gage at Constitution Road. && LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436 $$
1 follow-up statement
291 WGUS82 KFFC 010020 FLSFFC Flood Statement National Weather Service Peachtree City GA 820 PM EDT Tue Jun 30 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Intrenchment Creek near Southeast Atlanta affecting DeKalb County. GAC089-010130- /O.CAN.KFFC.FL.W.0325.000000T0000Z-200701T0020Z/ /INTG1.1.ER.700119T1039Z.700119T1039Z.700125T2031Z.UU/ 820 PM EDT Tue Jun 30 2020 ...The Flood Warning for the Intrenchment Creek near Southeast Atlanta has been cancelled... The Flood Warning is cancelled for the Intrenchment Creek near Southeast Atlanta. * At 8:02 PM EDT Tuesday the stage was 8.8 feet. * Flood stage is 11 feet. * Forecast...No forecast is available for this location. && LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 30, 3:35 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 3:35 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Tue Jun 30 2020 .SHORT TERM /Tonight through Wednesday Night/... Weak short wave providing some enhanced lift across the far north this afternoon. Area of better instability across the south and west also helping to enhance convective coverage there as well. Should see overall coverage decreasing as we head through the evening and lose the better surface heating. High-res models showing convection increasing again across the northwest by sun-up tomorrow morning and spreading south and east through the day, and this is supported by continued northwest upper flow pattern with weak short wave energy streaming across the region between the weak ridging to the northwest and closed upper low over the northeast. Moderate instability and minimal shear, but enhanced mid/upper-level forcing keeps region in at least a marginal risk for strong to severe thunderstorms through Wednesday, especially during the afternoon and evening hours. 20 .LONG TERM /Thursday through Tuesday/... By Thursday morning a vorticity maxima associated with a weak disturbance is forecast to be just to the west of the CWA. Over the course of the forecast period this disturbance should stall out as the cut off low it was on the periphery of is absorbed back into the polar jet. Current CAMs show organized convection ongoing near or barely within the CWA at the beginning of the forecast period. Thunderstorm chances through Thursday will be somewhat dependent on the overall evolution of this convection and any convection from the previous day, as something more organized could act to weaken mid- level lapse rates and remove some of the surface based moisture. That said, do expect some instability and moisture to still be around and available for at least some afternoon convection. The aforementioned vorticity maxima is forecast to slowly move to the south and southeast into and through the weekend. This will keep unsettled weather in place throughout the forecast period as a weak surface low develops near the coastline and continues to pump moisture into the area, keeping dewpoints in the 70s across large portions of the CWA. Thankfully temps are not expected to be as warm as they have been the last few days, which should keep heat indices below the 100 degree mark. By Sunday into Monday, max temps should be down into the 80s over a large portion of the CWA, as a combination of clouds and a slightly more temperate airmass associated with a high to the north moving in will help to moderate temperatures. The latest GFS has come more in line with the Euro and other guidance in keeping the disturbance more onshore thus preventing any tropical development during the forecast period, though it will certainly need to continue to be monitored. Continuing to go with the model blends but bumping up PoPs to account for expected diurnal convection which may not be well represented. Lusk && .AVIATION... 18Z Update... VFR conditions are expected to predominate across the forecast area through this forecast period, outside of scattered convection. Will see some local MVFR or lower visibilities and possibly ceilings 00Z- 14Z, however chances for impacts at any individual TAF site not high enough to include in the forecast at this time. Scattered convection already developing across the southern and western portions of the forecast area and should continue to develop and spread east into the evening hours. Best coverage will be between 18Z and 02Z, diminishing overnight. Convective coverage increases again tomorrow, mainly after 15Z. West to northwest winds 6-10kt, diminishing to 6kt or less after 00Z. //ATL Confidence...18Z Update... Moderate to high on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 90 / 30 60 50 50 Atlanta 71 86 70 88 / 40 70 60 60 Blairsville 66 81 65 83 / 40 70 60 50 Cartersville 69 85 68 88 / 40 70 60 50 Columbus 74 93 73 90 / 30 60 50 60 Gainesville 69 85 69 87 / 30 70 50 50 Macon 72 90 71 90 / 30 60 50 60 Rome 69 85 69 88 / 50 70 60 50 Peachtree City 70 87 70 87 / 30 70 60 60 Vidalia 75 94 73 91 / 30 60 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Lusk AVIATION...20
Hazardous weather outlook, Jun 30, 11:53 AM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1153 AM EDT Tue Jun 30 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1153 AM EDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible today becoming more widespread this afternoon and into the evening. Some of these storms could become strong to severe with damaging winds, heavy rain and frequent lightning. Heat indices this afternoon will reach into the 100s up to 104 in parts of central Georgia. Be sure to stay hydrated and take frequent breaks if spending extended time outdoors. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 30, 4:53 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Tue Jun 30 2020
GAZ066-078-302130-
Harris GA-Troup GA-
453 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND SOUTHERN
TROUP COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT...a strong thunderstorm was over Southern Harbor, or 7
miles north of Lanett...moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Hamilton, West Point, Pine Mountain, Cannonville, State
Line Park, Abbottsford, Piedmont Heights, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad, Whitesville-Pine Lake and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3309 8520 3291 8486 3275 8487 3272 8504
3284 8516 3285 8515 3286 8519 3290 8519
3306 8522
TIME...MOT...LOC 2053Z 304DEG 25KT 3297 8519
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 30, 5:13 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Tue Jun 30 2020
GAZ034-045-046-302145-
Rockdale GA-DeKalb GA-Gwinnett GA-
513 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...DEKALB AND
SOUTHWESTERN GWINNETT COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT...a strong thunderstorm was over Stone Mountain, or 7
miles east of Decatur...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Lilburn, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Lakeview Estates, Tucker, Belvedere Park, North
Decatur, Mountain Park, Milstead, Belmont, Arabia Mountain, Redan and
Scottdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3390 8416 3378 8398 3363 8394 3362 8396
3361 8407 3378 8428
TIME...MOT...LOC 2113Z 313DEG 18KT 3378 8417
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 30, 5:47 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT Tue Jun 30 2020
GAZ091>093-104-302215-
Macon GA-Schley GA-Sumter GA-Marion GA-
547 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
NORTHERN SUMTER AND EASTERN MARION COUNTIES UNTIL 615 PM EDT...
At 547 PM EDT...a strong thunderstorm was over Walls Crossing, or
over Ellaville...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellaville, Oglethorpe, Andersonville, Putnam, Murrays Crossroads,
Fountainville, La Crosse, Pennington, Andersonville National
Historic, Clearview, Doyle, Bumphead, Bartlett and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8445 3231 8445 3234 8408 3221 8402
3212 8412
TIME...MOT...LOC 2147Z 275DEG 25KT 3226 8435
WIND...40MPHLocal storm report, Jun 30, 5:55 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 WNW DALTON 34.78N 85.00W
06/30/2020 WHITFIELD GA SOCIAL MEDIA
A TREE WAS REPORTED DOWN NEAR N TIBBS ROAD.
&&
EVENT NUMBER FFC2000854
LREAVESLocal storm report, Jun 30, 5:57 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 2 E CENTERVILLE 33.80N 84.01W
06/27/2020 GWINNETT GA PUBLIC
TREE REPORTED DOWN NEAR THE INTERSECTION OF SUMMER PL
AND WINTER CT. THE TREE STRUCK A HOME, CAUSING DAMAGE TO
THE ROOF, GUTTER, SOFFIT, FASCIA, AND LANDSCAPING.
&&
EVENT NUMBER FFC2000855
KINGLocal storm report, Jun 30, 6:15 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 WSW NEW GEORGIA 33.79N 84.95W
06/30/2020 CARROLL GA PUBLIC
TREE REPORTED DOWN AT THE 200 BLOCK OF LEGION LAKE CIR.
FALLING TREE CAUSED DAMAGE TO A PONTOON BOAT ON THE
PROPERTY.
&&
EVENT NUMBER FFC2000856
KINGThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:18 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Jun 29, 8:31 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 29 min |
| Jun 29, 8:47 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Jun 29, 9:00 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Jun 29, 9:02 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jun 29, 9:38 PM EDT | Special Weather Statement | FFC | Jasper | 37 min |
| Jun 30, 1:36 PM EDT | Special Weather Statement | FFC | Marion, Schley | 24 min |
| Jun 30, 1:46 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Jun 30, 2:02 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jun 30, 2:12 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jun 30, 2:16 PM EDT | Special Weather Statement | FFC | Wilcox | 29 min |
| Jun 30, 2:17 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Walker, Whitfield | 28 min |
| Jun 30, 2:18 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| Jun 30, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Wilcox | 38 min |
| Jun 30, 2:31 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Jun 30, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more | 40 min |
| Jun 30, 2:44 PM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Jun 30, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Troup | 39 min |
| Jun 30, 2:58 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jun 30, 3:08 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Pickens | 52 min |
| Jun 30, 3:26 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jun 30, 3:50 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Jun 30, 4:12 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jun 30, 4:13 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
| Jun 30, 4:21 PM EDT | Special Weather Statement | FFC | Crawford, Muscogee, Taylor | 24 min |
| Jun 30, 4:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Jun 30, 4:39 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 51 min |
| Jun 30, 4:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 30, 4:48 PM EDT | Special Weather Statement | FFC | Coweta | 42 min |
| Jun 30, 4:53 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jun 30, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart, Sumter, Taylor and 1 more | 39 min |
| Jun 30, 5:13 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 32 min |
| Jun 30, 5:47 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.